Gynaecologist warns against unsupervised use of sex enhancement drugs
The expert stressed that the negative effects outweigh the positive benefits.
Ademola, who is also the Medical Director of a fertility centre in Lagos, advised in an interview with the News Agency of Nigeria (NAN) on Thursday.
He said sex enhancement drugs are drugs which enhance erectile function and aphrodisiacs which increase sexual arousal and desire. He added that the use of such drugs could have both positive and negative implications on human health, stressing that the negative effects, however, outweighed the benefits.
According to him, sex-enhancement drug is a risk factor for cardiovascular diseases. He explained that such drugs could cause hypertension, heart failure and related diseases.
The gynaecologist said, “It is not advisable to use sex enhancement drugs, except when exceptionally necessary, and must be under strict medical prescription and supervision.”
According to him, there are many instances where people who use sex-enhancement drugs end up losing their lives.
“I have had a situation where two elderly couples who took erectile dysfunction drugs simultaneously had heart attacks and died.
“Also, a young man of about 45 years of age who took an overdose of tramadol to enhance his sex performance also died in the course of having sexual intercourse.
“If anyone has potency problem, it is advisable that such person seeks medical attention rather than using enhancement drug because it has many underlying side effects.”
The gynaecologist further advised against self-medication, emphasising hospital visits for proper diagnosis and treatment. Ademola explained that Erectile Dysfunction (ED) is a common medical disorder with increasing prevalence worldwide.
He added; “hypertensive, diabetic and aged people are at higher risk, and should completely avoid using it because they might drop dead in the process.
“Some health implications of over-the-counter male enhancement drugs include damage to the urethra, permanent difficulty maintaining an erection, among others.”
JOIN OUR PULSE COMMUNITY!
Eyewitness? Submit your stories now via social or: